Antibiotics Amoxicillin Allergic Reactions?

1 Reply Updated



Conversation Starter

Chip Says:
via mobile

I’m American, male, 25, 5”11 and weight 140. No smoking and currently taking Amox/k clav 875-125mg tablets (1 tablet two times a day for 7 days). Before that starting on the 12th I was taking amoxicillin 500mg (1 cap two times a day for 10 days) until the 19th then on the next day the 20th I started on the Amox/k and will finish this today.

I’m not exactly sure when iit started maybe 3-4 days ago, but a spot on my face next to nose started to burn and has gotten worse now turning slightly reddish with burning stinging itchiness and a little flaky. My face around that area feels really greasy/oily, that the idea of scratching it makes me think I’ll peel/rub off some skin. It’s not really flaky right now, but I see something there that if my skin was dry would probably be flake/dry skin, but because it’s greasy it just looks like these slight bumps (maybe only 2-3) that are kind of hard to see unless I tense up my cheeks.

Yesterday it’s was on both sides of my nose (a spot on the left side of my nose and the skin to the left and right of my nose on my inner cheeks). The right side seems to have cleared up, I faintly feel some burning to slight burning, but nothing compared to the irritation on the left side. Yesterday I went to bed with the burning and can’t really remember feeling it all day so it seems to come and go, but it’s a lot worse then yesterday night. It’s seems to move from burning to being itchy to both. The only way I can describe it is like a burn or chemical burn that flares up and some times becomes intensely itchy.

Is this the start of an allergic reaction or something else? Ive never been allergic to anything so I don’t know exactly how allergic reactions happen or what theyre like so I’m unsure as to whether or not I should stop taking the antibiotics. I figure it’s not an allergic reaction because it’s been happening for a few days and I imagine if it was it would be immediate and severe, but I really don’t know. I’m worried about taking my next dose, making it worse and my throat possibly closing up. How can I be sure that I’m not having an allergic reaction and what should I watch out for? What constitutes an allergic reaction worth worrying about?

I’ve already missed a dose because of it, but can probably make my next one. I also only have 3 doses left. Can I just stop being that I’ve been on antibiotics (between the 2) for 15 days straight for what my general doctor and ent said might be strep throat and an ear infection?



Showing Replies 1 - 1 of 1 RSS Feed


Page of 1     Sorted By:
1
David Says:

Hi Chip,

Sorry to hear about your situation. According to the US National Institutes of Health, "blistering, peeling, or a red skin rash" as well as "pinpoint red spots on the skin" and "itching" are all listed under general side effects of Amoxicillin.

As far as allergic reactions are concerned, they go on to note the following symptoms that one should be aware of:
Itching or hives, swelling in your face or hands, swelling or tingling in your mouth or throat, chest tightness, and/or trouble breathing.

Source: ncbi.nlm.nih.gov/pubmedhealth/PMHT0008968

Based on your story and my own personal research/opinion, the possibility of an allergic reaction still seems plausible, but I'm leaning towards typical side effects from the drug. On a related note, the symptoms may or may not go away on their own until you stop taking the drug (or fillers) that's causing them. Perhaps switching over to another manufacturer's version of Amoxicillin with different inactive ingredients could make all the difference? It probably just took a little while for the tablets to build up in your system before your body's immunity started to take notice and respond.

I hope this helps and wish you good health!

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

oc & antibiotics-amoxicillin and clavulanate..ok?
I was wondering if it is going to be ok for me to mix oxy with my antibiotics for Strepp throat. It is a 125mg of Amoxic...
antibiotics probiotics amoxicillin thrush
I take a very high quality probiotic that kept away thrush, I then was prescribed amoxicillin after I had suffered a few... 1 reply
Amoxicillin/reactions
Will Amoxicillin have an effect on my HepC? ## It should be okay, as long as your doctor approves and has prescribed it,... 1 reply
ALLERGIC TO ANTIBIOTICS (Sharon)
I get UTI'S all the time, no one has been able to tell me why. My problem is that I am allergic to: Cipro, Macrobid,... 8 replies
allergic to Amoxicillin, can I take Aleve
If I'm allergic to antibiotic - Amoxicillin, can I take the medicine - Aleve?? If I'm allergic to antibiotic - A... 1 reply
allergic to amoxicillin
I'm allergic to amoxicillin. Can I take sulfamethoxazole-tmp ds? ## Hello, Chris! How are you? It is in a different ... 1 reply
amoxicillin allergic reaction
I was prescribed amox tr-k clv 875mg on March 2, 2015 and been on it 8 days. Took meds yesterday afternoon notice my ins... 1 reply
allergic to augmentin - can i take amoxicillin
I'm allergic to prepav and possibly amoxicillin and just took one pill of augmentin. Could this cause an allergic re... 2 replies
Allergic to penicillin - can i take amoxicillin?
I was given something to counteract what I took when I overdosed and came up with hives. I've been told I now have a... 3 replies
Can I take amoxicillin if I'm allergic to cedax
Will I have an allergic reaction if I take amoxicillin after being allergic to cedax? ## In theory, yes, because it is a... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 29 July 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA